Patient :Hello! I am a 38 year old female. I think I'm experiencing a side effect of decreased urination. I've been taking Zyrtec for 6 years daily and I noticed that slowly I started having problems with urination. I needed to really squeeze to urinate. This feeling was getting stronger. I quit Zyrtec 2 weeks ago and started Lisinopril but my condition seems to worsen. The urine output is smaller that liquid intake. What do I do?
Symptoms: Symptoms: difficulty to urinate, decreased urination.
This is defined as hesitancy in urination with difficulty to urinate completely and a feeling of incomplete evacuation always persists. This is not because of zyrtec as antihistaminic has no role is causing obstruction nor does a change to lisinopril would as its an antihypertensive drug and ideally not to be given in patients with decreased renal function, but it is believed that the dysfunction is not renal but urethral.
There is a possibility there is a chance of cystocele formation which is a form of bladder prolapse into vagina and can cause increased angulation of the urethrovesical angle at the bladder neck leading to difficulty to urinate naturally but passage only possible after increasing effort and increasing intra-abdominal pressure.
It is suggested that you may visit your physician for a per vaginal and per speculum test to rule out prolapse and also look for any form of stress incontinence. Also a bladder ultrasound may be done after urination to look for post void residual volume which would give an indication towards bladder retention and incomplete evacuation.
I hope i have answered your query in detail,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.